Alert archive / Washington / Small Craft Advisories in 2009
Small Craft Advisory 252, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Mar 19, 2009, 8:32 PM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2009, 8:32 PM PDT (03:32 UTC)
- Expired
- Mar 20, 2009, 5:03 PM PDT
- In force
- 21 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
705 WHUS76 KSEW 200332 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 832 PM PDT THU MAR 19 2009 PZZ132-134-201045- /O.NEW.KSEW.SC.Y.0252.090320T0332Z-090321T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 832 PM PDT THU MAR 19 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-201045- /O.CON.KSEW.RB.Y.0015.000000T0000Z-090321T0000Z/ GRAYS HARBOR BAR- 832 PM PDT THU MAR 19 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-201045- /O.CON.KSEW.SC.Y.0250.000000T0000Z-090321T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 832 PM PDT THU MAR 19 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-201045- /O.CON.KSEW.SC.Y.0251.000000T0000Z-090321T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 832 PM PDT THU MAR 19 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
188 WHUS76 KSEW 200514 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1014 PM PDT THU MAR 19 2009 PZZ133-201300- /O.EXA.KSEW.SC.Y.0250.000000T0000Z-090321T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 1014 PM PDT THU MAR 19 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-201300- /O.CON.KSEW.RB.Y.0015.000000T0000Z-090321T0000Z/ GRAYS HARBOR BAR- 1014 PM PDT THU MAR 19 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-201300- /O.CON.KSEW.SC.Y.0250.000000T0000Z-090321T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 1014 PM PDT THU MAR 19 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-134-201300- /O.CON.KSEW.SC.Y.0252.000000T0000Z-090321T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 1014 PM PDT THU MAR 19 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-201300- /O.CON.KSEW.SC.Y.0251.000000T0000Z-090321T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1014 PM PDT THU MAR 19 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
519 WHUS76 KSEW 200916 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 216 AM PDT FRI MAR 20 2009 PZZ131-135-201630- /O.EXB.KSEW.SC.Y.0250.000000T0000Z-090321T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- PUGET SOUND AND HOOD CANAL- 216 AM PDT FRI MAR 20 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-201630- /O.EXT.KSEW.RB.Y.0015.000000T0000Z-090321T0600Z/ GRAYS HARBOR BAR- 216 AM PDT FRI MAR 20 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-150-153-156-170-173-176-201630- /O.EXT.KSEW.SC.Y.0250.000000T0000Z-090321T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 216 AM PDT FRI MAR 20 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-134-201630- /O.EXT.KSEW.SC.Y.0252.000000T0000Z-090321T0600Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 216 AM PDT FRI MAR 20 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-201630- /O.EXT.KSEW.SC.Y.0251.000000T0000Z-090321T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 216 AM PDT FRI MAR 20 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
188 WHUS76 KSEW 202158 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 258 PM PDT FRI MAR 20 2009 PZZ131-150-153-156-170-173-176-210600- /O.UPG.KSEW.SC.Y.0250.000000T0000Z-090321T0600Z/ /O.NEW.KSEW.GL.W.0021.090320T2158Z-090321T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 258 PM PDT FRI MAR 20 2009 ...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ132-210600- /O.UPG.KSEW.SC.Y.0252.000000T0000Z-090321T0600Z/ /O.NEW.KSEW.GL.W.0021.090320T2158Z-090321T0600Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 258 PM PDT FRI MAR 20 2009 ...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-210600- /O.UPG.KSEW.SC.Y.0251.000000T0000Z-090321T0600Z/ /O.NEW.KSEW.GL.W.0021.090320T2158Z-090321T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 258 PM PDT FRI MAR 20 2009 ...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-210600- /O.EXT.KSEW.RB.Y.0015.000000T0000Z-090322T0000Z/ GRAYS HARBOR BAR- 258 PM PDT FRI MAR 20 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 PM PDT SATURDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 5 PM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-135-210600- /O.CON.KSEW.SC.Y.0250.000000T0000Z-090321T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 258 PM PDT FRI MAR 20 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-210600- /O.CON.KSEW.SC.Y.0252.000000T0000Z-090321T0600Z/ ADMIRALTY INLET- 258 PM PDT FRI MAR 20 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
031 WHUS76 KSEW 210003 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 503 PM PDT FRI MAR 20 2009 PZZ134-210600- /O.UPG.KSEW.SC.Y.0252.000000T0000Z-090321T0600Z/ /O.EXA.KSEW.GL.W.0021.000000T0000Z-090321T0600Z/ ADMIRALTY INLET- 503 PM PDT FRI MAR 20 2009 ...GALE WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130>132-150-153-156-170-173-176-210600- /O.CON.KSEW.GL.W.0021.000000T0000Z-090321T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO 60 NM- 503 PM PDT FRI MAR 20 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-210815- /O.CON.KSEW.RB.Y.0015.000000T0000Z-090322T0000Z/ GRAYS HARBOR BAR- 503 PM PDT FRI MAR 20 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-135-210600- /O.CON.KSEW.SC.Y.0250.000000T0000Z-090321T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 503 PM PDT FRI MAR 20 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 3:30 PM PDT, 5 hours 2 minutes earlier.
Area forecast discussion, Mar 19, 3:30 PM PDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 330 PM PDT THU MAR 19 2009 .SYNOPSIS...SHOWERS WILL PERSIST ACROSS THE AREA TONIGHT WITH SNOW IN THE MOUNTAINS. A FRONT WILL BRING MORE RAIN TO THE AREA FRIDAY. AN UPPER LEVEL TROUGH OFFSHORE WILL MOVE SLOWLY INLAND THIS WEEKEND...MAINTAINING A CHANCE OF SHOWERS OVER THE AREA. A WARM FRONT WILL BRING RAIN TO THE AREA MONDAY WITH A SERIES OF SYSTEMS MAINTAINING UNSETTLED WEATHER THROUGH MID WEEK. && .SHORT TERM...SHOWERS HAVE DECREASED IN COVERAGE AS THE BULK OF DEEP MOISTURE SHIFTS EWD. SATELLITE IMAGERY STILL SHOWS A LOT OF LOW CLOUD OFF THE COAST WITH MODELS KEEPING SOME LIGHT QPF AROUND TONIGHT SO EXPECT SHOWERS TO CONTINUE. THE NORTH CASCADES ARE THE ONE SPOT PICKING UP SOME HIGHER QPF AMOUNTS TODAY WITH THE MODELS SHOWING TOTALS UP TO AN INCH LIQUID AROUND MT BAKER BY LATER THIS EVENING. PUT OUT A WINTER WEATHER ADVISORY THROUGH MIDNIGHT FOR THE NORTH CASCADES TO COVER THIS AREA OF HIGHER SNOWFALL. SNOW LEVELS ARE RUNNING AROUND 4500 FEET SOUTH AND 4000 FEET NORTH WITH ONLY A COUPLE INCHES IN THE PASSES WHICH ARE NOT FAVORED BY THIS SLY FLOW REGIME. MODELS BRING MORE RAIN TO THE COAST FRIDAY MORNING AS THE NEXT FRONT APPROACHES. RAIN WILL SPREAD INLAND DURING THE DAY WITH COLDER AIR FILTERING IN DURING THE AFTERNOON. AGAIN...MOUNTAIN SLOPES FAVORED BY S/SW FLOW WILL INITIALLY DO THE BEST PROBABLY WARRANTING A WINTER WEATHER ADVISORY. WILL LET THE NEXT SHIFT DECIDE ON EXPANDING/EXTENDING THE WINTER WEATHER ADVISORY FOR FRIDAY. THE GFS CONTINUES TO BACK OFF ON THE POST FRONTAL FLOW INTO THE MOUNTAINS SO THE PASSES MAY NOT RECEIVE ADVISORY AMOUNTS FROM THIS SYSTEM. SNOW LEVELS FALL OFF TO AROUND 2000-3000 FEET BY FRIDAY EVENING BUT IT NO LONGER LOOKS COLD ENOUGH FOR ANY MIXED PRECIP ACROSS THE LOWLANDS. RAIN BECOMES SHOWERS FRIDAY NIGHT WITH THE GFS CONFINING MOST THE QPF TO THE COAST/MOUNTAINS. HOWEVER...WITH MOIST SWLY FLOW IT WOULD SEEM THERE IS SOME LOW THREAT OF RAIN JUST ABOUT ANYWHERE SO I WILL LEAVE THE CHANCE POPS IN FOR THE LOWLANDS TOO. THE NEXT TROUGH APPROACHING THE AREA SPLITS ON SATURDAY WITH THE BULK OF ENERGY AND MOISTURE HEADING TO CA. MODELS HAVE MOSTLY BEEN CONSISTENT WITH THIS IDEA. THE QUESTION REMAINS OF HOW MUCH NORTHERN STREAM ENERGY MAKES IT ACROSS WA. THE GFS STILL KEEPS SPATS OF QPF OVER PARTS OF WRN WA SATURDAY NIGHT AND SUNDAY. WITH RIDGING JUST OFFSHORE SUNDAY AFTERNOON...IT IS POSSIBLE WE COULD START TO SEE SOME SUN BREAKS WITH PRECIP ENDING ACROSS THE AREA. UNFORTUNATELY THE ECMWF CONTINUES TO MAKE FORECAST LIFE DIFFICULT AS IT HAS GENERALLY UNDERPERFORMED AGAINST THE GFS THE PAST WEEK OR MORE. BUT THE CLOSED UPPER LOW AND GENEROUS QPF SHOWN ON SUNDAY ALSO CANT BE COMPLETELY DISCOUNTED. WILL LEAVE CHANCE POPS IN THROUGH THE DAY. .LONG TERM...MODELS ARE HINTING AT A POSSIBLE DRY PERIOD SUNDAY NIGHT BUT MODELS DO NOT ALL AGREE ON THIS SCENARIO. EVEN WITH SOME UPPER RIDGING THE ECMWF KEEPS SOME VERY LIGHT QPF AROUND. WILL WAIT FOR A COUPLE MORE MODEL RUNS BEFORE GOING OUT ON A LIMB AND FORECASTING A DRY PERIOD. LONG RANGE MODELS DO BRING A WARM FRONT INTO THE AREA ON MONDAY SO ANOTHER ROUND OF RAIN IS LOOKING MORE PROBABLE. THEREAFTER...BOTH THE GFS/ECMWF BRING A SERIES OF SYSTEMS ACROSS THE AREA THROUGH AT LEAST MID WEEK. SOME MODEL RUNS HAVE HINTED AT DRIER CONDITIONS BY WEDNESDAY OR THURSDAY BUT THIS REMAINS TO BE SEEN. WILL STICK TO CLIMO CHANCE OF RAIN FOR NOW. MERCER && .AVIATION...CEILINGS GENERALLY IN THE 1-3K FT RANGE WITH ONLY SLIGHT IMPROVEMENT EXPECTED AFTER SUNSET. LIGHT RAIN WILL CHANGE TO SCATTERED SHOWERS BUT CEILINGS WILL REMAIN MVFR WITH OCCASIONAL FORAYS INTO IFR OVERNIGHT. NEXT FRONT IS DUE FRIDAY MORNING WITH MORE RAIN AND SOME WIND. KSEA...THE PREVAILING CONDITIONS SHOULD BE CEILINGS AROUND 2K FT... CURRENT IFR CEILINGS NOTWITHSTANDING. WINDS WILL BE SOUTHERLY 5-8 KT THROUGH THE NIGHT...THEN START TO INCREASE TO 8-12 KT AFTER 12Z. AFTER 20Z OR SO THERE WILL BE A PUSH OF SOUTHWEST WINDS FOR SEVERAL HOURS...12-22 KT SOUNDS ABOUT RIGHT. CHB && .MARINE...CURRENT DISINTEGRATING FRONT HAD ENOUGH PUNCH TO BRING LOW END SMALL CRAFT ADVISORY WINDS TO MOST WATERS. THE INLAND WATERS ADVISORIES WILL COME DOWN EARLY THIS EVENING BUT THE ONES ON THE COAST WILL CONTINUE AS THE NEXT SYSTEM IS BEARING DOWN. THIS NEXT SYSTEM LOOKS A BIT STRONGER AND HAVE INDICATED SMALL CRAFT ADVISORY WINDS MOST WATERS FRIDAY. THIS INCLUDES A WESTERLY PUSH IN THE AFTERNOON IN THE STRAIT AND SOUTHWEST WINDS IN PUGET SOUND AND HOOD CANAL. GFS MODEL INDICATES A LULL SATURDAY WITH LIGHT OFFSHORE FLOW BETWEEN SYSTEMS. THEN A SERIES OF WEAK SYSTEMS MOVES IN...ABOUT ONE PER DAY SUNDAY THROUGH TUESDAY. CHB && .SEW WATCHES/WARNINGS/ADVISORIES... PZ...SMALL CRAFT ADVISORY COAST...ENTRANCES...ADMIRALTY INLET... PUGET SOUND AND HOOD CANAL. SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR. WWW.WEATHER.GOV/SEATTLE FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE VISIT WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML (ALL LOWERCASE)
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:24 AM PDT | Winter Weather Advisory | SEW | 17 hr | |
| Mar 20, 2:58 PM PDT | Gale Warning | SEW | 6 hr |
Nearby
Small Craft Advisories in Washington, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.